Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 49, NWS Tallahassee, FL

April 24, 2020Dougherty County, Georgia

NWS Tallahassee, FL issued this river flood warning at Apr 24, 2020, 11:24 AM EDT for Dougherty County, Georgia. It took effect at Apr 26, 2020, 2:00 PM EDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Apr 24, 2020, 11:24 AM EDT (15:24 UTC)
In effect from
Apr 26, 2020, 2:00 PM EDT
Expired
Apr 26, 2020, 11:23 AM EDT
In force
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Dougherty County, GA

The radar

The Moody AFB radar (KVAX), 128 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River (GA) at Albany (ABNG1). The gauge peaked at 25.39 ft at Apr 26, 2020, 9:00 AM EDT.

actionminormoderate1520253004/2404/2504/2604/27
Action stage
16 ft
Minor stage
26 ft
Moderate stage
31 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02352500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

754 
WGUS42 KTAE 241524
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1124 AM EDT Fri Apr 24 2020

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Georgia... 

  Flint River at Albany affecting Dougherty County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC095-251523-
/O.NEW.KTAE.FL.W.0049.200426T1930Z-200428T0700Z/
/ABNG1.1.ER.200426T1930Z.200427T0600Z.200427T1900Z.NO/
1124 AM EDT Fri Apr 24 2020

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Flint River at Albany.
* From Sunday afternoon, or until the warning is cancelled.
* At 11:00 AM Friday the stage was 20.4 feet.
* Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast: Rise above flood stage by Sunday afternoon and continue 
  to rise to near 26.5 feet by early Monday morning. The river will 
  fall below flood stage by Monday afternoon.
* Impact: At 26.0 feet: Minor flooding begins.

&&

LAT...LON 3162 8403 3159 8406 3158 8413 3144 8412 3144 8418 3162 8418


$$
3 follow-up statements
862 
WGUS82 KTAE 251416
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1016 AM EDT Sat Apr 25 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Flint River at Albany affecting Dougherty County 
  Flint River at Newton (SR 37) affecting Baker and Mitchell Counties 
  Flint River at Bainbridge (US 27) affecting Decatur County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC095-261416-
/O.EXT.KTAE.FL.W.0049.200426T1000Z-200427T0600Z/
/ABNG1.1.ER.200426T1000Z.200426T1200Z.200426T1800Z.NO/
1016 AM EDT Sat Apr 25 2020

The Flood Warning continues for
  the Flint River at Albany.
* From Sunday morning, or until the warning is cancelled.
* At  9:45 AM Saturday the stage was 23.9 feet.
* Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast: Rise above flood stage by tomorrow morning and continue 
  to rise to near 26.1 feet by tomorrow morning. The river will fall 
  below flood stage by tomorrow early afternoon.
* Impact: At 26.0 feet: Minor flooding begins.

&&

LAT...LON 3162 8403 3159 8406 3158 8413 3144 8412 3144 8418 3162 8418


$$

GAC007-205-261416-
/O.EXT.KTAE.FL.W.0050.200427T0336Z-200429T2230Z/
/NEWG1.1.ER.200427T0336Z.200428T0000Z.200429T1030Z.NO/
1016 AM EDT Sat Apr 25 2020

The Flood Warning continues for
  the Flint River at Newton (SR 37).
* From Sunday evening, or until the warning is cancelled.
* At  9:45 AM Saturday the stage was 19.8 feet.
* Minor flooding is forecast.
* Flood stage is 24.0 feet.
* Forecast: Rise above flood stage by tomorrow late evening and 
  continue to rise to near 25.1 feet by early Tuesday morning. The 
  river will fall below flood stage by Wednesday morning.
* Impact: At 24.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3144 8412 3133 8420 3108 8449 3108 8454 3121 8449 3144 8418


$$

GAC087-261416-
/O.EXT.KTAE.FL.W.0051.200426T2100Z-000000T0000Z/
/BGEG1.1.ER.200426T2100Z.200428T1200Z.000000T0000Z.NO/
1016 AM EDT Sat Apr 25 2020

The Flood Warning continues for
  the Flint River at Bainbridge (US 27).
* From Sunday afternoon, or until the warning is cancelled.
* At  9:45 AM Saturday the stage was 23.3 feet.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast: Rise above flood stage by tomorrow afternoon and continue
  to rise to near 26.6 feet by Tuesday evening.
* Impact: At 27.0 feet: Flooding begins to expand across the Boat 
  Basin area of the east bank of the river in Bainbridge. Many of the
  docks and parking areas near the Flint River begin to become 
  inaccessible above this level. North of Bainbridge, water will 
  cross Rivervale Drive, isolated several residences in the Rivervale
  Subdivision. 

&&

LAT...LON 3108 8449 3092 8453 3077 8467 3083 8471 3093 8459 3108 8454


$$
924 
WGUS82 KTAE 260052
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
852 PM EDT Sat Apr 25 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Flint River at Albany affecting Dougherty County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC095-270051-
/O.EXT.KTAE.FL.W.0049.200426T1800Z-200427T1200Z/
/ABNG1.1.ER.200426T1800Z.200426T1800Z.200427T0000Z.NO/
852 PM EDT Sat Apr 25 2020

...Flood Warning extended until Monday morning...The Flood Warning 
continues for
  the Flint River at Albany.
* From Sunday afternoon, or until the warning is cancelled.
* At  8:30 PM Saturday the stage was 24.8 feet.
* Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast: The river is expected to rise to near flood stage 
  tomorrow early afternoon.
* Impact: At 26.0 feet: Minor flooding begins.

&&

LAT...LON 3162 8403 3159 8406 3158 8413 3144 8412 3144 8418 3162 8418


$$
401 
WGUS82 KTAE 261523
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1123 AM EDT Sun Apr 26 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Flint River at Albany affecting Dougherty County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC095-261553-
/O.CAN.KTAE.FL.W.0049.000000T0000Z-200427T1200Z/
/ABNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1123 AM EDT Sun Apr 26 2020

The Flood Warning is cancelled for
  the Flint River at Albany.
* At 11:00 AM Sunday the stage was 25.3 feet.
* Flood stage is 26.0 feet.
* Forecast: The river will crest below flood stage at 25.5 feet this 
  afternoon.
* Impact: At 26.0 feet: Minor flooding begins.

&&

LAT...LON 3162 8403 3159 8406 3158 8413 3144 8412 3144 8418 3162 8418


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 24, 10:50 AM EDT, 34 minutes earlier.

Area forecast discussion, Apr 24, 10:50 AM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1050 AM EDT Fri Apr 24 2020

.UPDATE...

The current forecast remains on track, only a few minor changes
this morning to adjust for the latest model runs. Some shower and
thunderstorm activity will remain possible today, though mainly
limited to our southeastern most counties along the Florida big
bend, any remaining activity will then trend to the south and out
of the forecast area by this evening.

&&

.PREV DISCUSSION [616 AM EDT]...

.NEAR TERM [Through Tonight]...

Line of strong to severe thunderstorms is mainly affecting the Big
Bend counties as of this writing and being aided by a mid level
shortwave. The actual surface front is further west in central
Alabama southwestward to southern Mississippi. Drier air is
beginning to work into southern Alabama and will progress through
the day. Will keep PoPs modest today across the Big Bend with an
overall decrease into the afternoon hours. Precipitation should be
south of the Big Bend early this evening. Highs today will be in the
80s and lows tonight will be in the upper 50s to lower 60s.

.SHORT TERM [Saturday Through Sunday]...

After a period of very active weather the past several days, we will
finally be getting a break. This weekend should see dry conditions
as surface high pressure settles over our area in the wake of Fri's
cold front. A shortwave swings down into the southeast CONUS on Sat,
but will have little moisture to work with. The wave then quickly
lifts to the northeast, so its main contribution should be a
reinforced shot of "cool" air into our area. High temperatures are
forecast to be in the mid/upper 80s Sat, then drop to upper 70s/low
80s Sun. Lows are expected to be around 60 (slightly warmer along
the immediate coast).

.LONG TERM [Sunday Night Through Friday]...

Dry conditions prevail until mid-week when a deep trough digs down
from western Canada and develops a surface low in The Great Lakes
region. This system is expected to track east-northeast and drag a
cold front across our area. Therefore, rain returns to the forecast
Wed and gradually tapers off Thurs as the frontal boundary should be
the focus for showers and thunderstorms. Once the front clears,
surface high pressure slides in, making for fair weather to close
out the long-term period. Temperatures should be closer to seasonal
values Mon and Tues, with highs in the upper 70s/low 80s and lows in
the low 50s. Temperatures rebound thereafter as highs are expected
to be in the 80s and lows in the upper 50s/low 60s.

.AVIATION...
[Through 12Z Saturday]

The western edge of the cloud shield associated with the
overnight MCS is through southeast Alabama and the western Florida
panhandle. Low clouds have developed across portions of the area
which are masked by mid/high level clouds. LIFR is being reported
at DHN and models show a few hours of LIFR at the rest of the
sites before mid morning. Afterwards, VFR conds will return with
decreasing clouds continuing from west to east. Winds will veer to
the northwest today.

.MARINE...

Winds and seas remain elevated through Sun with conditions
approaching cautionary levels as the cold front pushes through our
waters. After frontal passage and its parent low pulls farther away
to the north, the pressure gradient will relax, thus allowing
favorable boating conditions to prevail ahead of the next cold front
on Wed.

.FIRE WEATHER...

Rain will be coming to an end across the Big Bend later this
afternoon with drier air working in from the north across the tri-
state region. High dispersions are likely Saturday as transport
winds become elevated across most of the area. No hazardous fire
weather conditions are expected.

.HYDROLOGY...

Frequent rainfall as of late has increased the levels of our
rivers and creeks, causing many to go into flood or action stage.
The following rivers are currently in minor flood stage:

1) Kinchafoonee Creek Pinewood Rd - forecast to go into moderate
flood Sat morning then back to minor Tues evening

2)Apalachicola Woodruff - forecast to go below action stage Sat
morning

3) Apalachicola Blountstown - forecast to go into action stage Tues
morning

Several rivers are in action stage with Flint (Albany, Preston,
Bainbridge), and Shoal River forecast to go into minor flood stage
over the next few days. Most Ochlocknee and Suwannee Basins are
forecast to go into action stage. The mostly dry conditions
expected over the next several days should allow the rivers and
creeks to gradually decrease their levels.

Day 1-7 QPF amounts estimate generally 1-2 inches, with the
highest amounts in southeast Big Bend (mainly from today's cold
front). Another cold front brings rain to our area Wed and Thurs,
but QPF estimates are around 0.25 inches or less with next week's
system. Lastly, the Coastal Flood Advisory for Apalachee Bay is
due to expire at 9Z today.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   86  60  88  61  83 /  30   0  10  10  10
Panama City   82  65  82  63  80 /  20   0   0  10  10
Dothan        81  57  86  58  77 /  10   0   0   0  10
Albany        81  57  86  59  78 /  10   0  10   0  10
Valdosta      83  62  87  61  80 /  40   0  10  10  10
Cross City    80  65  86  64  82 /  70  10  20  10  10
Apalachicola  80  65  80  64  78 /  30  10  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...Humphreys
NEAR TERM...Scholl
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...Scholl
MARINE...IG3
FIRE WEATHER...Scholl
HYDROLOGY...IG3

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 9:04 PM EDTRiver Flood WarningTAEBrooks, Lowndes6 days
Apr 23, 9:29 PM EDTRiver Flood WarningTAETerrell, Webster14 hr
Apr 23, 11:48 PM EDTSpecial Weather StatementTAEBrooks, Thomas27 min
Apr 23, 11:58 PM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes, Thomas77 min
Apr 24, 11:25 AM EDTRiver Flood WarningTAEBaker, Mitchell58 hr
Apr 24, 11:26 AM EDTRiver Flood WarningTAEDecatur6 days

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.